Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Get a build up of mucus after meth. Brown color, odorless and tasteless. What causes it?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 6715 Questions
Question
When I use meth, roughly once or twice a month, almost as soon as I ingest it via my preferred method, i get a build up of mucus at the top back-end of my nose. It usually is a brown color, no taste, no smell, but so thick that it really isnt even movable. I have to wait for hours at a time for enough of this super mucus to accumulate before the usual suction i can create in my mouth can move it. Why does it cause that and are there any ways to combat this super snot?!?!?!
Posted Thu, 19 Apr 2012 in Drug Abuse
 
 
Answered by Dr. Praveen Tayal 34 minutes later
Hello,

Thanks for posting your query.

The accumulation of thick brown secretions at the back of your throat is most likely due to the irritation of the airways that the drug produces. The brown color indicates that the irritation is associated with mild bleeding also.

To overcome this problem,

1. You need to drink plenty of fluids and do a steam inhalation to clear out the accumulated mucus.
2. Over the counter anti allergic tablets and steroid inhaler may help to bring a short term relief.
3. You also need to rule out chronic sinus infection after consulting with your ENT specialist.
4. Avoiding taking meth till then. This will be helpful.

I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions